Vasculitis UK
5,519 members5,034 posts

coming off methotrexate

Has anyone out there experience of coming off methotrexate?? Since stopping taking in June despite my initial delight I have suffered all sorts of health probs. There seems to be no trace of CSS in my system, but I have had lung problems, stomach problems and now all the joints in my upper body really really ache. I am hoping its my body readjusting to the medical cosh being taking away.....any ideas???

5 Replies
oldestnewest

I came off it a few years ago, but my cerebral vasculitis was well controlled after a recent bout of Cyclophosphamide, so I didn't experience any problems.

You say "there seems to be no trace of CSS in my system" but what do you mean by this? If your bloods are clear that's good, but blood tests are not a perfect guide. Your consultant should be taking stock of the full picture, including your symptom pattern, which is worrying.

I do wonder if your disease isn't adequately controlled right now ...

2 likes
Reply

I agree with Viv, lung, stomach and joint problems can all be signs of EGPA ( CSS ).

Sometimes you can have normal serum esinophils but still have active CSS. Biopsies can show raised levels of esinophils in the tissues but not in the blood.

1 like
Reply

I came of methotrexate 2 years ago and flared within 6 weeks (I have gpa). Since then I've had rituximab (500mg every six months) and am now off methotrexate and pred 😊 I agree with the others that your symptoms sound suspicious.

2 likes
Reply

Hi,

I was just wondering how you are 4 months on? I hope you are better.

I posted a similar question yesterday in terms of stopping methotrexate (different symptoms) and have just seen yours.

I am not well after coming off methotrexate 3 weeks ago and am trying to figure out if it's withdrawal symptoms, my immune system getting used to not being suppressed, a flare up due to stopping or just a coincidence! I slowly decreased from 25mg and was on a tiny dose 2.5 for months before stopping.

Can I ask what dose you were on when you stopped?

Joanna

Reply

Had all

Sorry not to have replied sooner - spent a lot of time since my original message in hospital culminating in an awful lung infection which took some serious shifting. CCS back with a vengance. I was in hospital all over christmas and new year back on high steroids and enormous doses of antibioitcs which finally saw it off. Let out after 4 weeks, now steroids diminishing and on a preventative dose of antibiotics and beginning to feel more human. Started Rituximab imfusions before xmas = hope I am back on track now!!

Reply

You may also like...